MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005206
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional supera device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to a lesion with mild calcification between the popliteal and superficial femoral artery (sfa).The supera peripheral stent system was advanced over the sparta core guide wire without issue and the stent was deployed successfully.During removal of the supera, the device became stuck with the guide wire and could not be removed.Therefore, both devices had to be removed as one single unit.A new command guide was advanced, and a second stent was deployed without complications.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported difficulty to remove was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove appear to be related to operation circumstances of the procedure.It is likely that during removal of the supera delivery system post stent deployment, the clearance between the guide wire lumen of the supera and outer surface of the guide wire became damaged and reduced due to anatomical conditions causing the distal sheath of the supera to become kinked/smashed as noted on the returned unit resulting in the devices becoming frozen together and the difficulty to remove.The noted kinks and bends on the guide wire likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11724951
Report Number2024168-2021-03518
Device Sequence Number19800565
Product Code DQX
UDI-Device Identifier08717648014062
UDI-Public08717648014062
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1005206
Device Catalogue Number1005206
Device Lot Number0121161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight59